Alert archive / New Jersey / Heat Advisories in 2010
Heat Advisory 8, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this heat advisory at Aug 4, 2010, 2:56 PM EDT for 4 states. It took effect at Aug 5, 2010, 11:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2010, 2:56 PM EDT (18:56 UTC)
- In effect from
- Aug 5, 2010, 11:00 AM EDT
- Expired
- Aug 5, 2010, 7:45 PM EDT
- In force
- 9 hr
- Issued by
- NWS Philadelphia/Mount Holly
All 28 counties
Kent County, DE, New Castle County, DE, Sussex County, DE, Caroline County, MD, Cecil County, MD, Kent County, MD, Queen Anne's County, MD, Talbot County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Ocean County, NJ, Salem County, NJ, Somerset County, NJ, Warren County, NJ, Berks County, PA, Delaware County, PA, Lehigh County, PA, Northampton County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 68 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 243 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
771 WWUS71 KPHI 041856 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 256 PM EDT WED AUG 4 2010 ...HEAT ADVISORY FOR THURSDAY... DEZ001>004-MDZ008-012-015-019-020-NJZ007>010-012>027-PAZ060>062- 067>071-051000- /O.NEW.KPHI.HT.Y.0008.100805T1500Z-100806T0200Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...WASHINGTON...MORRISTOWN...FLEMINGTON...SOMERVILLE... NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...PENNSVILLE... GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY... JACKSON...MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE... OCEAN CITY...ATLANTIC CITY...LONG BEACH ISLAND... WHARTON STATE FOREST...READING...ALLENTOWN...BETHLEHEM... WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 256 PM EDT WED AUG 4 2010 ...HEAT ADVISORY IN EFFECT FROM 11 AM TO 10 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 10 PM EDT THURSDAY. A HOT AND HUMID AIR-MASS WILL REMAIN ACROSS THE AREA THURSDAY. HIGH TEMPERATURES WILL BE IN THE LOW 90S ACROSS EASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY...WHILE MID 90S WILL BE ACROSS THE DELMARVA...METRO PHILADELPHIA AND SOUTHERN NEW JERSEY. THESE TEMPERATURES WILL BE COMBINED WITH HIGH HUMIDITY LEVELS TO CREATE HEAT INDICES IN THE UPPER 90S TO LOW 100'S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
4 follow-up statements
848 WWUS71 KPHI 050721 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 321 AM EDT THU AUG 5 2010 ...HEAT ADVISORY FOR THURSDAY... DEZ001>004-MDZ008-012-015-019-020-NJZ007>010-012>027-PAZ060>062- 067>071-060200- /O.CON.KPHI.HT.Y.0008.100805T1500Z-100806T0200Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...WASHINGTON...MORRISTOWN...FLEMINGTON...SOMERVILLE... NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...PENNSVILLE... GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY... JACKSON...MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE... OCEAN CITY...ATLANTIC CITY...LONG BEACH ISLAND... WHARTON STATE FOREST...READING...ALLENTOWN...BETHLEHEM... WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 321 AM EDT THU AUG 5 2010 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EDT THIS EVENING. A HOT AND HUMID AIR-MASS WILL REMAIN ACROSS THE AREA TODAY. HIGH TEMPERATURES WILL BE IN THE LOW 90S ACROSS EASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY...WHILE MID 90S WILL BE ACROSS THE DELMARVA...METRO PHILADELPHIA AND SOUTHERN NEW JERSEY. THESE TEMPERATURES WILL BE COMBINED WITH HIGH HUMIDITY LEVELS TO CREATE HEAT INDICES IN THE UPPER 90S TO LOW 100'S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
430 WWUS71 KPHI 050745 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 345 AM EDT THU AUG 5 2010 ...HEAT ADVISORY FOR TODAY... DEZ001>004-MDZ008-012-015-019-020-NJZ007>010-012>027-PAZ060>062- 067>071-060200- /O.CON.KPHI.HT.Y.0008.100805T1500Z-100806T0200Z/ NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON- CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN... REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON... DENTON...WASHINGTON...MORRISTOWN...FLEMINGTON...SOMERVILLE... NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...PENNSVILLE... GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY... JACKSON...MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE... OCEAN CITY...ATLANTIC CITY...LONG BEACH ISLAND... WHARTON STATE FOREST...READING...ALLENTOWN...BETHLEHEM... WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA 345 AM EDT THU AUG 5 2010 ...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 10 PM EDT THIS EVENING. A HOT AND HUMID AIR-MASS WILL REMAIN ACROSS THE AREA TODAY. HIGH TEMPERATURES WILL BE IN THE LOW 90S ACROSS EASTERN PENNSYLVANIA AND NORTHERN NEW JERSEY...WHILE MID 90S WILL BE ACROSS THE DELMARVA...METRO PHILADELPHIA AND SOUTHERN NEW JERSEY. THESE TEMPERATURES WILL BE COMBINED WITH HIGH HUMIDITY LEVELS TO CREATE HEAT INDICES IN THE UPPER 90S TO LOW 100'S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ JJM
938 WWUS71 KPHI 052110 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 510 PM EDT THU AUG 5 2010 ...HEAT ADVISORY CANCELLED FOR MOST OF THE AREA... DEZ001-MDZ008-NJZ007>010-012>027-PAZ060>062-067>071-052215- /O.CAN.KPHI.HT.Y.0008.000000T0000Z-100806T0200Z/ NEW CASTLE-CECIL-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...WASHINGTON... MORRISTOWN...FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD... SANDY HOOK...TRENTON...PENNSVILLE...GLASSBORO...CAMDEN... CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE... HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY... LONG BEACH ISLAND...WHARTON STATE FOREST...READING...ALLENTOWN... BETHLEHEM...EASTON...WEST CHESTER...NORRISTOWN...DOYLESTOWN... MEDIA...PHILADELPHIA 510 PM EDT THU AUG 5 2010 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE HEAT ADVISORY FOR NEW JERSEY AND EASTERN PENNSYLVANIA AS WELL AS PORTION OF NORTHEAST MARYLAND AND NORTHERN DELAWARE. THE HEAT INDEX FELL A FEW DEGREES SHORT OF EXPECTATIONS TODAY DUE TO A MORE WESTERLY SURFACE WIND AND SLIGHTLY DRIER AIR. $$ DEZ002>004-MDZ012-015-019-020-060200- /O.CON.KPHI.HT.Y.0008.000000T0000Z-100806T0200Z/ KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE- INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH... CHESTERTOWN...CENTREVILLE...EASTON...DENTON 510 PM EDT THU AUG 5 2010 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING. THE WORST OF THE HEAT HAS ALREADY OCCURRED AND THIS ADVISORY MAY BE CANCELLED EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ DRAG
445 WWUS71 KPHI 052345 NPWPHI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 745 PM EDT THU AUG 5 2010 DEZ002>004-MDZ012-015-019-020-060045- /O.CAN.KPHI.HT.Y.0008.000000T0000Z-100806T0200Z/ KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE- INCLUDING THE CITIES OF...DOVER...GEORGETOWN...REHOBOTH BEACH... CHESTERTOWN...CENTREVILLE...EASTON...DENTON 745 PM EDT THU AUG 5 2010 ...HEAT ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE HEAT ADVISORY FOR SOUTHERN AND CENTRAL DELAWARE AND A PORTION OF MARYLAND'S EASTERN SHORE. $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this heat advisory went out at Aug 4, 11:13 AM EDT, 3 hours 43 minutes earlier.
Area forecast discussion, Aug 4, 11:13 AM EDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1113 AM EDT WED AUG 4 2010 .SYNOPSIS... HIGH PRESSURE ANCHORED TO OUR EAST WILL MAINTAIN A SOUTHERLY FLOW ACROSS OUR AREA, AS A WEAK WARM FRONT LIFTS ACROSS THE AREA LATE TODAY AND TONIGHT. A COLD FRONT IS THEN SCHEDULED TO CROSS THE AREA THURSDAY NIGHT AND FRIDAY MORNING, BEFORE STALLING TO OUR SOUTH. AN AREA OF HIGH PRESSURE THEN BUILDS INTO THE MID ATLANTIC SATURDAY BEFORE GRADUALLY SHIFTING EASTWARD SUNDAY. THE NEXT COLD FRONT MAY ARRIVE DURING TUESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... THE PREVIOUS FORECAST IS WORKING OUT WELL AND FEW CHANGES WERE NEEDED. THE SKY IS FILLED WITH BOTH DEBRIS CLOUDINESS FROM THE UPSTREAM CONVECTIVE SYSTEM AND DAYTIME CU/SC. TEMPERATURES ARE SLOWLY RISING TOWARD EXPECTED HIGHS AROUND 90 IN MANY AREAS. HUMIDITY LEVELS ARE RATHER HIGH...BUT HEAT INDICES ARE STILL EXPECTED TO REMAIN BELOW ADV. CRITERIA TODAY. SCATTERED SHOWERS AND TSTMS WILL DEVELOP THIS AFTERNOON WITH THE HIGHEST POPS TO THE SOUTH WHERE 40 POPS HAVE BEEN KEPT. POPS ACROSS THE SRN POCONOS ARE IN THE SLGT CHC RANGE FOR NOW...WITH EXPECTED CAPE VALES QUITE A BIT LOWER THAN ON THE DELMARVA. PUBLIC PRODUCTS HAVE BEEN UPDATED AS OF 11 AM. && .SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/... AS THE ZONAL FLOW IS MAINTAINED FOR A BIT LONGER, YET ANOTHER SHORT WAVE IS FORECAST TO ZIP THROUGH TONIGHT. THIS FEATURE GENERALLY LOOKS ON THE WEAK SIDE HOWEVER GIVEN THE WARM AND HUMID AIR-MASS IN PLACE, THERE COULD BE AN ISOLATED SHOWER OR THUNDERSTORM. A POSSIBLE FLY IN THE OINTMENT WOULD BE WITH ANY MCV'S THAT MAY MIGRATE OUR WAY FROM MCS'S WELL TO OUR WEST. OTHERWISE, ANY SHOWERS OR STORMS THAT ARE ABLE TO DEVELOP WITH THE HEAT OF THE DAY, WILL TEND TO WEAKEN AND DISSIPATE WITH THE LOSS OF PEAK HEATING. WE WILL CARRY CHC POPS DURING THE EVENING THEN TAPER OFF TO SLIGHT CHC. THE BULK OF THE CUMULUS AND/OR STRATOCUMULUS SHOULD TEND TO FLATTEN OUT AND DISSIPATE SOME THROUGH TONIGHT, WITH AT LEAST SOME CIRRUS MOVING THROUGH. GIVEN THE AMOUNT OF MOISTURE IN THE AIR-MASS, SOME HAZE OR FOG SHOULD DEVELOP LATE TONIGHT AND EARLY THURSDAY MORNING HOWEVER VISIBILITIES LOOK TO REMAIN HIGH ENOUGH TO NOT INCLUDE IN THE PUBLIC FORECAST ATTM. FOR THURSDAY, A RATHER HOT AIR-MASS WILL BE IN PLACE AND THIS DAY LOOKS TO BE THE HOTTEST. WE ARE COMING UP WITH HEAT INDICES OF 100 TO 105 DEGREES FROM THE PHILADELPHIA METRO AND THE SURROUNDING COUNTIES ON SOUTH AND EASTWARD. THIS EXCESSIVE HEAT LOOKS TO BE MOSTLY JUST THURSDAY THEREFORE A HEAT ADVISORY MAY NEED TO BE ISSUED. WE WILL HOLD OFF ON ISSUING ONE ATTM AS TEMPERATURES COULD BE AFFECTED BY CLOUD COVER, ESPECIALLY IF THERE IS CLOUD DEBRIS MOVING THROUGH FROM ANY CONVECTIVE CLUSTERS TO OUR WEST. IN ADDITION, ENOUGH LOW-LEVEL MIXING SHOULD OCCUR THURSDAY TO ALLOW THE SURFACE DEW POINTS TO LOWER A LITTLE BIT. WE WILL CONTINUE TO HIGHLIGHT THE EXCESSIVE HEAT FOR THURSDAY IN OUR HAZARDOUS WEATHER OUTLOOK. THIS BRINGS US TO THE CONVECTIVE POTENTIAL ON THURSDAY. THE SPC HAS OUR REGION IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON THURSDAY. A COLD FRONT WILL BE PUSHING INTO AND THROUGH OUR AREA DURING THIS TIME FRAME AS AN UPPER-LEVEL THROUGH AMPLIFIES INTO THE NORTHEAST. WHILE THE ACTUAL INSTABILITY WILL BE GOVERNED BY THE AMOUNT OF SURFACE HEATING THAT TAKES PLACE, WE ARE ANTICIPATING ENOUGH INSTABILITY /MLCAPE TO ABOUT 1500 J/KG/ TO ALLOW FOR THUNDERSTORMS TO DEVELOP. THERE MAY BE AN MCS MOVING FROM THE OHIO VALLEY TO THE MID ATLANTIC REGION, WHICH MAY ACTUALLY END UP ENHANCING THE COLD FRONT OR RENEWED DEVELOPMENT ALONG OUTFLOWS. ADDITIONAL CONVECTIVE DEVELOPMENT SHOULD DEVELOP ALONG AND AHEAD OF THIS AS THE AIR-MASS DOWNSTREAM BECOMES MORE UNSTABLE. OTHER THUNDERSTORMS SHOULD DEVELOP IN THE PRE-FRONTAL WARM SECTOR. THERE IS AN UPPER-LEVEL JET TO OUR NORTH THAT BECOMES BETTER LOCATED FOR OUR AREA LATE IN THE DAY. AS HEIGHT FALLS GRADUALLY SPREAD EASTWARD, THE VERTICAL SHEAR IS FORECAST TO INCREASE, OWING TO A BETTER ENVIRONMENT FOR STORM ORGANIZATION. THE MID-LEVEL LAPSE RATES ARE FORECAST TO NOT BE ALL THAT IDEAL GIVEN THE WARM AIR-MASS, THEREFORE LARGE HAIL MAY BE TOUGH TO GENERATE. WHERE SURFACE HEATING IS MAXIMIZED, THE LOW-LEVEL LAPSE RATES MAY BECOME STEEP ENOUGH TO POSE A DAMAGING WIND THREAT. AN EXAMINATION OF THE FORECAST SOUNDINGS INDICATE THE POTENTIAL FOR AN INVERTED-V SIGNATURE AS THE BOUNDARY LAYER BECOMES QUITE WARM. THIS MAY ENHANCE THE DAMAGING WIND THREAT PARTICULARLY WITH ANY MORE ROBUST UPDRAFTS AND STORM CLUSTERS. WE DECIDED TO INCLUDE GUSTY WINDS IN THE FORECAST FOR NOW AND GIVEN PW VALUES AROUND 2.0 INCHES THURSDAY, CONVECTION WILL BE CAPABLE OF BEING VERY EFFICIENT RAINFALL PRODUCERS. THEREFORE, HEAVY RAINFALL WILL ALSO BE ADDED TO THE FORECAST. THESE POTENTIAL HAZARDS WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK. AS THE COLD FRONT MOVES THROUGH THURSDAY NIGHT AND FRIDAY MORNING, PLENTY OF INSTABILITY LOOKS TO LINGER AHEAD OF THE FRONT. AS A RESULT, SHOWERS AND THUNDERSTORMS MAY CONTINUE THROUGH THE NIGHT ALTHOUGH SOME DECREASE IN AREAL COVERAGE SHOULD OCCUR AS THE BOUNDARY LAYER UNDERGOES COOLING. WE GRADUALLY TAPERED THE POPS DOWN FROM WEST TO EAST THURSDAY NIGHT AS THE COLD FRONT SETTLES THROUGH. BEHIND THE COLD FRONT FRIDAY, A NORTHERLY FLOW OF AIR WILL ALLOW FOR DRIER AIR TO ADVECT INTO THE CWA. HIGH PRESSURE THEN BEGINS TO BUILD TOWARD OUR REGION FROM THE GREAT LAKES AND UPPER OHIO VALLEY. AS FOR TEMPERATURES, WE GENERALLY USED AN EVENLY WEIGHTED BLEND OF THE GFS/NAM MOS ALTHOUGH DID MAKE SOME LOCAL ADJUSTMENTS. WE WENT A LITTLE LOWER WITH THE DEW POINTS THURSDAY AFTERNOON AS THE MODEL GUIDANCE MAY BE TO HIGH GIVEN THE MIXING POTENTIAL. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... A COLD FRONT FROM THE NEAR TERM IS FORECAST TO BE SOUTH OF OUR AREA FRIDAY NIGHT, AS HIGH PRESSURE BUILDS INTO THE REGION SATURDAY. THIS SURFACE HIGH THEN BEGINS TO SLIDE OFFSHORE SUNDAY. SATURDAY AND SUNDAY SHOULD BE FAIRLY NICE AND DRY DAYS WITH HIGH PRESSURE AT THE SURFACE AND TROUGHING IN THE NORTHEAST WEAKENING. SUNDAY NIGHT INTO MONDAY, THE HIGH BUILDS OFFSHORE AND A RETURN FLOW DEVELOPS. THIS WILL HELP TO INCREASE THE MOISTURE ACROSS THE AREA, AND IN TURN MAY HELP LEAD TO SOME SCATTERED SHOWERS/THUNDERSTORMS, ESPECIALLY WITH ANY SHORT WAVE ACTIVITY. AT THIS POINT, WE MAY HAVE TO WAIT FOR AN ACTUAL COLD FRONT TO APPROACH TUESDAY FOR PERHAPS A BETTER CHC FOR SOME CONVECTION. THE EXPANSIVE RIDGE ACROSS THE SOUTHERN STATES IS FORECAST TO BUILD NORTHWARD INTO THE NORTHERN PLAINS, AND THIS SHOULD TEND TO AMPLIFY SOME TROUGHING INTO THE NORTHEAST AND MID ATLANTIC REGIONS ONCE AGAIN MONDAY AND TUESDAY. SOMETHING TO PERHAPS WATCH DOWN THE ROAD IS THE REMNANT LOW THAT ONCE WAS TROPICAL STORM COLIN. THIS ENTITY SHOULD MOVE WEST-NORTHWESTWARD THEN PERHAPS TURN MORE NORTHWARD AROUND THE WESTERN ATLANTIC HIGH. THERE ARE PLENTY OF UNCERTAINTIES REGARDING THE TRACK OF THIS SYSTEM AND EVEN HOW INTACT IT IS. PERHAPS SOME OF ITS MOISTURE THOUGH MAY GET PULLED NORTHWARD TUESDAY UNLESS THE TROUGH REMAINS FAR ENOUGH NORTH. THE TROUGHING DEVELOPING TUESDAY SHOULD FAVOR SOME SORT OF A COLD FRONT MOVING INTO OUR AREA. GIVEN THE UNCERTAINTIES WITH TIMING AND STRENGTH, WE PAINTED IN SOME SLIGHT CHC POPS FOR NOW TUESDAY. OVERALL, NO SIGNIFICANT CHANGES WERE MADE TO THIS TIME FRAME. WE DID BLEND IN A SMALL PERCENTAGE OF THE 00Z MOSGUIDE THOUGH TO SOME FIELDS TO INTRODUCE SOME NEWER GUIDANCE. && .AVIATION /15Z WEDNESDAY THROUGH SUNDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. MAINLY MID LEVEL CLOUDS ACROSS THE FORECAST AREA EARLY THIS MORNING AS WARM AIR ADVECTION CONTINUES. THERE HAVE BEEN WIDELY SCATTERED SHOWERS IN THE WARM AIR ADVECTION PATTERN ACROSS NORTHERN DELAWARE AND SOUTHERN NEW JERSEY...WITH LITTLE VERTICAL EXTENT. THE 0000 UTC SOUNDINGS WEST OF THE AREA OF SHOWERS SHOWED CAPPING AT ABOUT 14000 FEET...THUS NO LIGHTNING WITH THE CELLS. UNLESS THE COVERAGE OF THE SHOWERS INCREASES THIS MORNING...THEY WILL NOT BE INCLUDED IN THE EARLY MORNING TERMINAL FORECASTS. OTHERWISE...LOOKING AT MAINLY VFR CONDITIONS THROUGH MID MORNING. THE EXCEPTIONS HERE COULD BE KRDG AND KABE. MODEL SOUNDINGS SHOW INVERSIONS BETWEEN 1500 AND 300 FEET AT THESE LOCATIONS BETWEEN 1000 AND 1400 UTC. STARTING TO SEE CEILINGS NEAR 3000 FEET ACROSS CENTRAL PENNSYLVANIA AND SOUTHEAST NEW YORK. HAVE INDICATED A 3 TO 4 HOUR PERIOD DURING WHICH THE ABOVE MENTIONED TERMINAL SITES COULD SEE MVFR CEILINGS. AFTER THE LOWER LEVEL INVERSIONS ARE WIPED OUT BY HEATING...EXPECTING VFR CONDITIONS FOR THE BALANCE OF THE DAY. CONVECTIVE POTENTIAL IS NOT VERY HIGH OUTSIDE OF THE CONVECTIVE COMPLEX SOUTH OF THE REGION THIS MORNING (WHICH SHOULD NOT AFFECT ANY TERMINALS). THERE COULD BE SOME WIDELY SCATTERED ACTIVITY ACROSS SOUTHEAST NEW YORK AND NORTH CENTRAL PENNSYLVANIA BETWEEN 2000 UTC AND 0200 UTC...BUT WILL NOT INCLUDE THIS IN THE TERMINAL FORECASTS SINCE THE CHANCES ARE TOO LOW. FOR THE REST OF TONIGHT...MAINLY VFR CONDITIONS ARE EXPECTED. COULD BE SOME MVFR VISIBILITIES AFTER 0300 UTC THURSDAY...ESPECIALLY AT KRDG AND KMIV. IN FACT...COULD SEE HAZE WITH VISIBILITIES NEAR 5SM AT KPHL AFTER 0800 UTC THURSDAY. OUTLOOK... THE VISIBILITY RESTRICTIONS IN FOG AND HAZE THURSDAY MORNING SHOULD BE GONE BY 1300 UTC THURSDAY. AFTER THIS...CONVECTIVE CHANCES INCREASE AHEAD OF A SLOW MOVING COLD FRONT THURSDAY AFTERNOON. ANY TERMINAL LOCATION MAY SEE BRIEF MVFR/IFR CONDITIONS IN THUNDER...BUT OTHERWISE VFR CONDITIONS ARE EXPECTED. AS THE FRONT PASSES THURSDAY EVENING...THERE COULD BE A BRIEF PERIOD MVFR CEILING JUST ABOUT EVERYWHERE AS LOW LEVEL MOISTURE GETS TRAPPED UNDER THE LOWERING INVERSION. AFTER THIS...VFR CONDITIONS ARE EXPECTED INTO THE UPCOMING WEEKEND. && .MARINE... THE SURFACE GRADIENT IS SUPPORTING WINDS NEAR 15 KNOTS IN THE SOUTH SOUTHWEST FLOW THIS MORNING. IN THE WARM AIR ADVECTION PATTERN IN PLACE...THE MIXED LAYER DEPTH IS FAIRLY LOW OVER THE OCEAN...AND WIND GUSTS HAVE REMAINED BELOW 20 KNOTS. OVER THE BAY...THE MIXING HAS BEEN BETTER WITH A LAND TRAJECTORY...AND GUSTS NEAR 20 KNOTS OCCURRED LATE TUESDAY EVENING. THE FETCH HAS KEPT SEAS ON THE OCEAN AT OR BELOW 4 FEET. FOR TODAY...IT APPEARS AS THOUGH WINDS WILL REMAIN BELOW 25 KNOTS ON THE OCEAN. THE GRADIENT DOES NOT APPEAR TO SUPPORT SMALL CRAFT WINDS...AND THE DEPTH OF THE MIXED LAYER OVER THE OCEAN SHOULD BE LOW ENOUGH TO PREVENT MUCH IN THE WAY OF MIXING. THERE COULD BE SOME GUSTS TO 20 KNOTS ON THE BAY...BUT OVERALL WINDS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT LEVELS. SEAS WILL REMAIN NEAR 4 FEET OVER THE OCEAN FOR MUCH OF THE DAY. NOTED THAT THE WNA WAVE GUIDANCE TRIES TO BE BRING SEAS TO 5 FEET EARLY THIS EVENING. THE TRANSFER OF MOMENTUM TO THE OCEAN SURFACE MAY BE OVERDONE HERE...SO WILL HOLD OFF ON THE SMALL CRAFT ADVISORY FOR SEAS FOR THIS EVENING. BASED ON THE GUIDANCE...THE WINDOW FOR 5 FOOT SEAS APPEARS TO BE FAIRLY SMALL. THE 0000 UTC NAM/GFS BRING WINDS CLOSE TO SMALL CRAFT LEVELS BETWEEN 0300 UTC AND 0900 UTC THURSDAY. AGAIN...THIS MAY BE OVERDONE AS THE DEPTH OF THE MIXED LAYER DOES NOT APPEAR TO BE DEEP ENOUGH TO ALLOW ACCESS TO 25 KNOT WINDS. IN ADDITION...THE GRADIENT DOES NOT APPEAR TO SUPPORT THIS EITHER. WINDS AND SEAS COULD GET CLOSE TO SMALL CRAFT LEVELS THURSDAY NIGHT AHEAD OF THE COLD FRONT. AS WE GET INTO THE FRONTAL ZONE...THE DEPTH OF THE MIXED LAYER INCREASES...AND THIS COULD ALLOW ACCESS TO 25 TO 30 KNOTS OF WIND FOR GUSTS. THE INCREASED WIND COULD ALSO ALLOW SEAS TO GET TO 5 FEET ON THE OCEAN. TOO FAR AWAY FOR A SMALL CRAFT ADVISORY NOW. THE 0000 UTC NAM SUGGESTS SMALL CRAFT WINDS ARE POSSIBLE FRIDAY NIGHT AS THE WINDS SHIFT TO THE NORTHEAST. NO OTHER MODEL IS SHOWING THIS AS CLEARLY AS THE NAM. WILL NOT INDICATE THIS YET...BUT WILL CONTINUE TO WATCH HOW THIS PLAYS OUT. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS...GORSE NEAR TERM...O'HARA SHORT TERM...GORSE LONG TERM...GORSE/ROBERTSON AVIATION...HAYES MARINE...HAYES
Hazardous weather outlook, Aug 4, 4:08 AM EDT, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 408 AM EDT WED AUG 4 2010 NJZ001-007-PAZ054-055-060>062-050815- SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 408 AM EDT WED AUG 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE FORECAST THURSDAY AND THURSDAY NIGHT AHEAD OF AND ALONG A COLD FRONT. SOME STORMS COULD BECOME SEVERE WITH THE PRIMARY HAZARD OF DAMAGING WINDS. IN ADDITION, LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS. HEAT INDICES MAY NEAR 100 DEGREES THURSDAY AFTERNOON FOR A FEW HOURS, ESPECIALLY IN THE URBAN CENTERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>003-MDZ008-012-015-019-020-NJZ008>010-012-013-015>023-027- PAZ067>071-050815- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-MERCER- SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND- ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS- DELAWARE-PHILADELPHIA- 408 AM EDT WED AUG 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. VERY HOT AND HUMID CONDITIONS ARE EXPECTED ON THURSDAY. THE AFTERNOON HEAT INDICES ARE FORECAST TO PEAK BETWEEN 100 AND 105 DEGREES, THEREFORE A HEAT ADVISORY MAY BE NEEDED. SCATTERED THUNDERSTORMS ARE FORECAST THURSDAY AND THURSDAY NIGHT AHEAD OF AND ALONG A COLD FRONT. SOME STORMS COULD BECOME SEVERE WITH THE PRIMARY HAZARD OF DAMAGING WINDS. IN ADDITION, LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-050815- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 408 AM EDT WED AUG 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HOT AND HUMID CONDITIONS ARE EXPECTED THURSDAY, AND THE HEAT INDICES WILL APPROACH 100 DEGREES FOR A FEW HOURS DURING THE AFTERNOON. SCATTERED THUNDERSTORMS ARE FORECAST THURSDAY AND THURSDAY NIGHT AHEAD OF AND ALONG A COLD FRONT. SOME STORMS COULD BECOME SEVERE WITH THE PRIMARY HAZARD OF DAMAGING WINDS. IN ADDITION, LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-050815- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 408 AM EDT WED AUG 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE FORECAST THURSDAY AND THURSDAY NIGHT AHEAD OF AND ALONG A COLD FRONT. SOME STORMS COULD PRODUCE LOCALLY STRONG WINDS. IN ADDITION, LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 6:17 AM EDT | Special Weather Statement | PHI | Caroline | 58 min |
Nearby
Heat Advisories in New Jersey, 2010Heat Advisories in Pennsylvania, 2010Heat Advisories in Maryland, 2010Every heat advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.